Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Apr 2, 1997, 9:11 PM CST for Donley County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 1997, 9:11 PM CST (03:11 UTC)
- Expired
- Apr 3, 1997, 12:10 AM CST
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Donley County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 030313 FFWAMA TXC129-030610- BULLETIN...EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 911 PM CST WED APR 2 1997 THE NATIONAL WEATHER SERVICE IN AMARILLO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1210 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...DONLEY COUNTY AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING VERY SLOWLY NORTHEAST ACROSS DONLEY COUNTY. LOCAL OFFICIALS IN THE TOWN OF CLARENDON REPORT THAT SEVERAL ROADWAYS ARE UNDER WATER WITH CARS STALLED OUT. ADDITIONAL THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DONLEY COUNTY WILL BRING EVEN MORE RAINFALL TO THE AREA THROUGH LATE THIS EVENING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 3:40 PM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Apr 2, 3:40 PM CST, 5 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CST WED APR 2 1997 CDFNT HAS MOVD THRU WRN 2/3 OF AREA. MTD H5 SWLY FLOW WL CONT...AND AS H5 GRADIENT TIGHTENS...CONTD SEWD MOVMT OF CDFNT EXPCD. AMS VERY UNSTABLE AND WITH MSTR FLUX CNVGNC AHD OF FNT ANTICPATE CNVTN OVR SERN ZNS. WL FCST CATEGORICAL OR LIKELY POPS 1ST PD...WITH SOME SVR ...AND HVY RAIN PSBL. POSN OF FNT WL BE SOMEWHERE SW-NE ACRS AREA ON THU...SO HAVE HIR POPS THRU A DIAGONAL CORRIDOR. H8-H7 MOIST SLY FLOW TO CONT THRU THU AND THU NGT...SO POPS INCLUDED IN LATER PDS AS WELL. 03 .AMA... TX...NONE. OK...NONE. COCKRELL
In the hours before
Local storm report, Apr 2, 6:41 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CST WED APR 2 1997
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2:22 PM BORGER TX NICKEL SIZE HAIL
04/02/97 HUTCHENSON COVERING ROADS IN TOWN
REPORTED BY EOC
2:45 PM 5 SE BORGER TX 0.75 INCH HAIL
04/02/97 HUTCHENSON HAIL COVERED HIGHWAY 1059
FOR 2 MILES
3:17 PM 7 N PAMPA TX NICKEL SIZE HAIL OCCURRED
04/02/97 HEMPHILL AT FM 282 AND HIGHWAY 70
REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:17 PM 5 W MIAMI TX 1.25 INCH HAIL
04/02/97 ROBERTS REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:45 PM 4 W MIAMI TX 0.75 INCH HAIL
04/02/97 ROBERTS HAIL 1 INCH DEEP REPORTED
BY ARES SPOTTER
3:54 PM 4 E AMARILLO TX 0.75 INCH HAIL
04/02/97 POTTER NEAR THE WASHBURN EXIT US
287 AND I-40 REPORTED BY
KFDA
4:05 PM 2 E MIAMI TX 1.75 INCH HAIL
04/02/97 ROBERTS HAIL 3 TO 5 INCHES DEEP ON
HIGHWAY 60 REPORTED BY
SHERIFFS OFFICE
4:25 PM 2 S CANADIAN TX 0.75 INCH HAIL
04/02/97 HEMPHILL AT INTERSECTION OF
HIGHWAYS 60 & 83 REPORTED
BY SHERIFFS OFFICE
6:16 PM 2 S ALANREED TX GOLFBALL SIZE HAIL
04/02/97 GRAY REPORTED BY GRAY CO
SHERIFFS OFFICE
6:16 PM ALANREED TX DIME SIZE HAIL REPORTED
04/02/97 DONLEY BY GRAY COUNTY SHERIFFS
OFFICE
6:16 PM 2 S HEREFORD TX DIME SIZE HAIL COVERING
04/02/97 DEAF SMITH HIGHWAY 385 1/2 MILE NORTH
OF COUNTY LINE
WYNNELocal storm report, Apr 2, 6:42 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CST WED APR 2 1997
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2:22 PM BORGER TX NICKEL SIZE HAIL
04/02/97 HUTCHENSON COVERING ROADS IN TOWN
REPORTED BY EOC
2:45 PM 5 SE BORGER TX 0.75 INCH HAIL
04/02/97 HUTCHENSON HAIL COVERED HIGHWAY 1059
FOR 2 MILES
3:17 PM 7 N PAMPA TX NICKEL SIZE HAIL OCCURRED
04/02/97 HEMPHILL AT FM 282 AND HIGHWAY 70
REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:17 PM 5 W MIAMI TX 1.25 INCH HAIL
04/02/97 ROBERTS REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:45 PM 4 W MIAMI TX 0.75 INCH HAIL
04/02/97 ROBERTS HAIL 1 INCH DEEP REPORTED
BY ARES SPOTTER
3:54 PM 4 E AMARILLO TX 0.75 INCH HAIL
04/02/97 POTTER NEAR THE WASHBURN EXIT US
287 AND I-40 REPORTED BY
KFDA
4:05 PM 2 E MIAMI TX 1.75 INCH HAIL
04/02/97 ROBERTS HAIL 3 TO 5 INCHES DEEP ON
HIGHWAY 60 REPORTED BY
SHERIFFS OFFICE
4:25 PM 2 S CANADIAN TX 0.75 INCH HAIL
04/02/97 HEMPHILL AT INTERSECTION OF
HIGHWAYS 60 & 83 REPORTED
BY SHERIFFS OFFICE
6:16 PM 2 S ALANREED TX GOLFBALL SIZE HAIL
04/02/97 GRAY REPORTED BY GRAY CO
SHERIFFS OFFICE
6:16 PM ALANREED TX DIME SIZE HAIL REPORTED
04/02/97 DONLEY BY GRAY COUNTY SHERIFFS
OFFICE
6:16 PM 2 S HEREFORD TX DIME SIZE HAIL COVERING
04/02/97 DEAF SMITH HIGHWAY 385 1/2 MILE NORTzH
OF COUNTY LINE
WYNNELocal storm report, Apr 2, 6:52 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CST WED APR 2 1997
...CORRECTION FOR COUNTY IN 3RD EVENT...
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2:22 PM BORGER TX NICKEL SIZE HAIL
04/02/97 HUTCHINSON COVERING ROADS IN TOWN
REPORTED BY EOC
2:45 PM 5 SE BORGER TX 0.75 INCH HAIL
04/02/97 HUTCHINSON HAIL COVERED HIGHWAY 1059
FOR 2 MILES
3:17 PM PAMPA TX NICKEL SIZE HAIL OCCURRED
04/02/97 GRAY AT FM 282 AND HIGHWAY 70
REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:17 PM 5 W MIAMI TX 1.25 INCH HAIL
04/02/97 ROBERTS REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:45 PM 4 W MIAMI TX 0.75 INCH HAIL
04/02/97 ROBERTS HAIL 1 INCH DEEP REPORTED
BY ARES SPOTTER
3:54 PM 4 E AMARILLO TX 0.75 INCH HAIL
04/02/97 POTTER NEAR THE WASHBURN EXIT US
287 AND I-40 REPORTED BY
KFDA
4:05 PM 2 E MIAMI TX 1.75 INCH HAIL
04/02/97 ROBERTS HAIL 3 TO 5 INCHES DEEP ON
HIGHWAY 60 REPORTED BY
SHERIFFS OFFICE
4:25 PM 2 S CANADIAN TX 0.75 INCH HAIL
04/02/97 HEMPHILL AT INTERSECTION OF
HIGHWAYS 60 & 83 REPORTED
BY SHERIFFS OFFICE
6:16 PM 2 S ALANREED TX GOLFBALL SIZE HAIL
04/02/97 GRAY REPORTED BY GRAY CO
SHERIFFS OFFICE
6:16 PM ALANREED TX DIME SIZE HAIL REPORTED
04/02/97 DONLEY BY GRAY COUNTY SHERIFFS
OFFICE
6:16 PM 2 S HEREFORD TX DIME SIZE HAIL COVERING
04/02/97 DEAF SMITH HIGHWAY 385 1/2 MILE NORTH
OF COUNTY LINE
WYNNELocal storm report, Apr 2, 6:58 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CST WED APR 2 1997
...CORRECTION FOR COUNTY IN 3RD EVENT...
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
2:22 PM BORGER TX NICKEL SIZE HAIL
04/02/97 HUTCHINSON COVERING ROADS IN TOWN
REPORTED BY EOC
2:45 PM 5 SE BORGER TX 0.75 INCH HAIL
04/02/97 HUTCHINSON HAIL COVERED HIGHWAY 1059
FOR 2 MILES
3:17 PM PAMPA TX NICKEL SIZE HAIL OCCURRED
04/02/97 GRAY AT FM 282 AND HIGHWAY 70
REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:17 PM 5 W MIAMI TX 1.25 INCH HAIL
04/02/97 ROBERTS REPORTED BY ROBERTS COUNTY
SHERIFFS OFFICE
3:45 PM 4 W MIAMI TX 0.75 INCH HAIL
04/02/97 ROBERTS HAIL 1 INCH DEEP REPORTED
BY ARES SPOTTER
3:54 PM 4 E AMARILLO TX 0.75 INCH HAIL
04/02/97 POTTER NEAR THE WASHBURN EXIT US
287 AND I-40 REPORTED BY
KFDA
4:05 PM 2 E MIAMI TX 1.75 INCH HAIL
04/02/97 ROBERTS HAIL 3 TO 5 INCHES DEEP ON
HIGHWAY 60 REPORTED BY
SHERIFFS OFFICE
4:25 PM 2 S CANADIAN TX 0.75 INCH HAIL
04/02/97 HEMPHILL AT INTERSECTION OF
HIGHWAYS 60 & 83 REPORTED
BY SHERIFFS OFFICE
6:16 PM 2 S ALANREED TX GOLFBALL SIZE HAIL
04/02/97 GRAY REPORTED BY GRAY CO
SHERIFFS OFFICE
6:16 PM ALANREED TX DIME SIZE HAIL REPORTED
04/02/97 DONLEY BY GRAY COUNTY SHERIFFS
OFFICE
6:16 PM 2 S HEREFORD TX DIME SIZE HAIL COVERING
04H/02/97 DEAF SMITH HIGHWAY 385 1/2 MILE NORTH
OF COUNTY LINE
WYNNESpecial weather statement, Apr 2, 7:05 PM CST, 2 hours 6 minutes before
OKZ003-TXZ001>020-030130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 705 PM CST WED APR 02 1997 SEVERE THUNDERSTORM WATCH NUMBER 129 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN THE OKLAHOMA PANHANDLE...BEAVER...IN THE TEXAS PANHANDLE...DALLAM...HARTLEY...SHERMAN...HANSFORD...OCHILTREE ...AND LIPSCOMB. THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN THIS AREA. SEVERE THUNDERSTORM WATCH NUMBER 129 REMAINS IN EFFECT UNTIL 9 PM FOR THE REMAINDER OF THE TEXAS PANHANDLE. STAY TUNED TO YOUR RADIO...TELEVISION...NOAA WEATHER RADIO...OR LOCAL CABLE TELEVISION OUTLET FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. ANDRADE
Special weather statement, Apr 2, 7:07 PM CST, 2 hours 4 minutes before
OKZ003-TXZ001>020-030130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 705 PM CST WED APR 02 1997 SEVERE THUNDERSTORM WATCH NUMBER 129 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN THE OKLAHOMA PANHANDLE...BEAVER...IN THE TEXAS PANHANDLE...DALLAM...HARTLEY...SHERMAN...HANSFORD...OCHILTREE ...AND LIPSCOMB. THE THREAT OF SEVERE WEATHER HAS DIMINISHED IN THIS AREA. SEVERE THUNDERSTORM WATCH NUMBER 129 REMAINS IN EFFECT UNTIL 9 PM FOR THE REMAINDER OF THE TEXAS PANHANDLE. STAY TUNED TO YOUR RADIO...TELEVISION...NOAA WEATHER RADIO...OR LOCAL CABLE TELEVISION OUTLET FOR LATER INFORMATION FROM THE NATIONAL WEATHER SERVICE OFFICE IN AMARILLO. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:11 PM CST | Severe Thunderstorm Warning | AMA | Deaf Smith | 64 min |
| Apr 2, 7:18 PM CST | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| Apr 2, 7:21 PM CST | Flash Flood Warning | AMA | Gray | 3 hr |
| Apr 2, 7:45 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth | 65 min |
| Apr 2, 8:05 PM CST | Flash Flood Warning | AMA | Collingsworth, Donley | 4 hr |
| Apr 2, 8:50 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth | 65 min |
| Apr 2, 8:52 PM CST | Severe Thunderstorm Warning | AMA | Wheeler | 63 min |
| Apr 2, 9:03 PM CST | Severe Thunderstorm Warning | AMA | Donley | 62 min |
| Apr 2, 9:30 PM CST | Flash Flood Warning | AMA | Wheeler | 3 hr |
| Apr 2, 9:30 PM CST | Flash Flood Warning | AMA | Wheeler | 4 hr |
| Apr 2, 10:15 PM CST | Flash Flood Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.